MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely decreased wbc results for one patient when running on the cell-dyn sapphire analyzer.The following data was provided (wbc normal range: 4.5 ¿ 11.2 x 10e9/l): sid (b)(6): on (b)(6) 2023 = initial wbc result = 0.008 x 10e9/l (8/ul).On (b)(6) 2023 =repeat wbc result = 21.8 x 10e9/l (21800/ul).The hemoglobin and platelet results were provided for reference as they correlate with each other and there is no discrepancy (hemoglobin: initial result = 8.76 / repeat result = 9.3; platelet: initial result = 691 / repeat result = 706).The customer failed to manually review the blood smear of the patient sample to confirm the wbc results.The falsely decreased wbc result was reported to the medical provider, resulted in a bone marrow aspirate/biopsy to be performed on the patient.There was no harm to the patient.There was no additional impact to patient management reported.
 
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely decreased wbc results for one patient when running on the cell-dyn sapphire analyzer.The following data was provided (wbc normal range: 4.5 ¿ 11.2 x 10e9/l): sid (b)(6): on (b)(6)2023 = initial wbc result = 0.008 x 10e9/l (8/ul) on (b)(6)2023 =repeat wbc result = 21.8 x 10e9/l (21800/ul) the hemoglobin and platelet results were provided for reference as they correlate with each other and there is no discrepancy (hemoglobin: initial result = 8.76 / repeat result = 9.3; platelet: initial result = 691 / repeat result = 706).The customer failed to manually review the blood smear of the patient sample to confirm the wbc results.The falsely decreased wbc result was reported to the medical provider, resulted in a bone marrow aspirate/biopsy to be performed on the patient.There was no harm to the patient.There was no additional impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for observed falsely decreased white blood cell (wbc) results on the cell-dyn sapphire analyzer, serial number (b)(6), included a search for similar complaints, and the review of complaint text, trending data, labeling, and device history records.Return testing was not performed as returns were not available.Field service did not find any errors concerning sample aspiration fault.A vacuum error caused by clogged tubing was resolved by cleaning and flushing.A review of tracking and trending and did not identify any related trends.A review of device history review and did not identify any non-conformances or deviations related to the complaint issue.Labeling was reviewed and adequately addresses the issue under review.Review of the reports confirmed a dispersional data alert for the initial wbc result, indicating the need for the operator to follow a laboratory protocol, such as repeating the sample, performing a stained blood film review, or notifying the physician.Use error contributed to this event because the customer did not verify the initial result.Based on the investigation, no systemic issue or product deficiency was identified for cell dyn sapphire, serial number (b)(6).

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17150983
Report Number2919069-2023-00018
Device Sequence Number20338816
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown